Jump to content

Trepanist: What Happened?


Trepanist

Recommended Posts

Hi all, an itroduction.  I was diagnosed with OCD, and been on Lexapro for 8 years with little side effects. Lexapro pooped out in March 20112.  I tried Prozac for 9 months until I got severe gastritis and had to stop.  After 4 months I stared experience anxiety again, and started Zoloft in early May.  Here's where the trouble began. By day 10 I was experiencing severe sexual side effects and stopped cold turkey. Note this happened the day after I increased the dose from 50 to 75 mg. Since then the sexual side effects have continued and I also have trouble breathing, slurred speech and severe problems with cognition, working memory and no motivation.  I recently started Wellbutrin and it has somewhat alleviated the cognitive and motivation issues, as well as breathing problems.  Note, most of these symptoms only manifest when I'm stressed (see the 'flipped switch' theory I have).

 

I want to get a sense for what has worked for people here.  My gut tells me I 'flipped a switch' when I stopped Zoloft cold turkey.  My theory is my brian couldnt handle the abrupt stop and compensated by shutting down all feelings. Now, whenever I'm in a stressful situation I get soem phiusycal symptoms, but no emotional anxiety.  In fact, I haven't experienced ANY anxiety since that trigger to begin Zoloft.

 

So......after 5 months off of Zoloft with no improvment, except for the small imrpovement Wellbutrin provides, I am wondeirng if I can flipthe switch back by going back on Zoloft and doing a slow taper to restore balance.

 

What are your thoughts?  Also, i'm glad to have found this board :)

Diagnosed with OCD in 2004

8 years on Lexapro (20 mg) and Klonopin (1 mg)

Quit Lexapro in March, 2012 due to poop-out

Started Prozac (40 mg) and quit in December, 2012 due to severe gastritis

Started Zoloft (50 mg) in May, 2013 and quit 10 days later (abruptly, the day after going up to 75 mg on my own).

WITHDRAWAL/PSSD SYNDROME BEGAN

Today I am taking 1 mg Klonopin along with 300 mg Wellbutrin XL

 

Link to comment
  • Moderator Emeritus

Hello Trepanist,

 

It looks to me like you've stopped and started a number of medications during the past year and a half, and that what you're going through now is antidepressant withdrawal syndrome.  Emotional numbness is a common withdrawal symptom.  When you have a chance, please add your history of psychiatric drug use and withdrawal attempts to your signature, like this: 

 

How To Add Your Drug History To Your Signature

 

This way, it will show up in all of your posts and help us to help you.

 

After five months off of Zoloft, reinstatement is iffy.  It might make things better or worse or do nothing at all.  Here's our topic on the subject:

 

About Reinstating and Stabilizing

 

If you do decide to try this, start at a very low dose.  I'd guess no more than 5 mg., perhaps even less.  Try it for at least four days to see if it helps and let us know how you're doing.

 

There's a great deal of information on this site about antidepressant withdrawal, tapering off, et cetera, and I hope you'll take the time to browse the site and learn about it.

 

Welcome to the forum.  You'll find lots of friendly support here.

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to comment

Thanks Jemina!

Diagnosed with OCD in 2004

8 years on Lexapro (20 mg) and Klonopin (1 mg)

Quit Lexapro in March, 2012 due to poop-out

Started Prozac (40 mg) and quit in December, 2012 due to severe gastritis

Started Zoloft (50 mg) in May, 2013 and quit 10 days later (abruptly, the day after going up to 75 mg on my own).

WITHDRAWAL/PSSD SYNDROME BEGAN

Today I am taking 1 mg Klonopin along with 300 mg Wellbutrin XL

 

Link to comment

Without antidepressants I was debilitated by my OCD.  Now that I'm experiencing withdrawal syndrome (cognitive,memory, sexual, and motivational problems) I have zero anxiety.  Maybe I should think of this as a permanent cure for my OCD. I feel nothing, which is awful, but that means I also don't feel the crippling anxiety.  I easily forget about my life before AD's when I'm feeling sad about my current state. Many things in life require some sort of trade-off; nothing is free. Ideally, I would have my feelings and manageble anxiety, but maybe this is simply not possible with my brain.  The genetic encoing is such that I either live in perpetual fear, or no feelings at all (some exaggeration here). I may be able to live with that, although the loss of my sexual functioning is almost more than I can bear. 

 

I am at the mercy of Nature's rules; I don't get to pick and chose what feelings are on the same axis and that turning off one means affecting another. The best I can do is change my attitude towards them. I am greatful I didn't start AD's until later in life, so I did experience raw passion in my youth, and of course the crippling anxiety that walked hand in hand with that.

 

This perspective gives me some peace.

Diagnosed with OCD in 2004

8 years on Lexapro (20 mg) and Klonopin (1 mg)

Quit Lexapro in March, 2012 due to poop-out

Started Prozac (40 mg) and quit in December, 2012 due to severe gastritis

Started Zoloft (50 mg) in May, 2013 and quit 10 days later (abruptly, the day after going up to 75 mg on my own).

WITHDRAWAL/PSSD SYNDROME BEGAN

Today I am taking 1 mg Klonopin along with 300 mg Wellbutrin XL

 

Link to comment
  • 2 weeks later...

I have felt this way.....Like if one area is good than something else is going to be lacking.

 

I suffer from OCD that has been made horrendous since going off prozac. 

I managed med free for many years until I got hit with a traumatic life situation. 

 

Now that the traumatic life situation has calmed and is better..... Am am a shell of who I used to be. It feels so unfair and sometimes hardly feels worth it to be here at all.

Started Fluoxetine Jan. 2010

Tried to go off of it in Sept. 2010

Weaned too fast and was back on it by Nov. 2010

Didn't work as good the second time around.

Started to wean again in Nov. 2011 and was off for good by April? 2012

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy